Social Anxiety Support Forum banner

1 - 7 of 7 Posts

·
Registered
Joined
·
676 Posts
Discussion Starter · #1 ·
I have been on Propecia for a few days to try and combat my hair loss. I never had any idea I would feel such an incredibly dramatic effect on my personality and body from this med. My mood is greatly elevated as is my libido. I even feel like my muscles are becoming more toned. In general, huge interests in my life like music and creative thinking have become 100 times more pleasurable. My ability to dance has returned in full.

I have taken adderall for a long time and the biggest drawback with adderall for me is that it seems to zap all the interest I have in creative thinking, music, art and even religion (although I'm pretty happy to be largely done with that last bit). It took the pleasure away from all those things. I never understood this as what I had read was that dopamine was the primary factor in taking pleasure from these sorts of things and so I assumed my passion for these should only grow while on adderall. However, after having been on Propecia for a few days and re-experiencing all of these pleasures in full, and maybe even more so than how I feel them while off of adderall, I think I can say conclusively that testosterone levels are likely a huge factor in modulating these sensations. Its pretty amazing to come upon such an enlightening discovery that quickly makes so much sense out of the confusion I have had with adderall's effects on me (although admittedly I don't know for sure that propecia doesn't have more wide reaching effects than just preventing as much testosterone from being converted to DHT). I have heard for a long time that adderall is suspected to lower testosterone levels although I never really could find any thorough studies on the subject. The fact that I lose so many of these sensations while on adderall yet gain the exact same ones back in full when a med increases my testosterone levels is proof enough to me, for the moment, that reduced testosterone levels are the cause of these losses of sensation.

From propecia's physical and mental effects I also can feel huge potential for possible correlation between low testosterone levels and social phobia/anxiety. I both smiled and kept eye contact while talking with a beautiful woman today for the first time in my life without feeling an overwhelming rush of anxiety. I will leave this theory at that.

I will say that there have been drawbacks as well. I have been much more prone to become overwhelmed with anger and spout my mouth off since starting the med. I have snapped at a couple people rather rudely the last couple days (even though I perceived them to be behaving quite rudely to begin with, it still doesn't kill the huge amount of guilt I feel over having snapped). This is extremely unsettling to me because every fiber of me wants to get along with people and my whole world seems to crumble when someone perceives me to be an ******* (or I actually act like an *******).

I also feel like my focus and witty-ness have suffered a good deal the last few days as well. It seems pretty clear to me as well (from the effects I have felt) that higher levels of testosterone increase ADD-like behavior.

I would be interested in hearing any of your experiences with testosterone supplements or meds that otherwise raise testosterone levels indirectly or any other thoughts you might have.
-
Thanks,
Kurt
 

·
Registered
Joined
·
676 Posts
Discussion Starter · #2 ·
I'm pretty amazed this post hasn't gotten more attention. The effects the raised testosterone has had on my mood has been more profound than any med I have ever taken, and if you look at my sig, you can see I have taken a lot.

While all the positives I mentioned about the raised testosterone did not fade away, I have wound up stopping the propecia. This is due to the fact that I just seem to be so much more aggressive on it. Its not like I am always looking for a fight on it or something, it is just that when someone is being rude to me I am extremely prone to call them out on it. Anger wells up in me very quickly (pretty much just like it does when I'm off adderall and my testosterone levels go back to 'normal') and I just have to call them out on it. This makes me feel rather out of control of my emotions and I just couldn't deal with it. It has been one of the most incredibly depressing weeks I have had in a long time; to feel the return of so many pleasurable sensations and talents that I have lost from having to take adderall and then realizing that I can't have these feelings back without experiencing the increased aggression which makes me feel totally out of control and vulnerable.

I would strongly encourage all of you to have your testosterone levels tested by an endocrinologist and perhaps see if some testosterone therapy helps your depression. Like I said, I have not experienced a more profound effect from any legal substance in my life.
 

·
Registered
Joined
·
218 Posts
Hi Kurt, I have used Propecia for awhile now. The temporary start up effect with it is increased testosterone, but after months of use it tends to down regulate it (that's my doctor said).
 

·
Registered
Joined
·
676 Posts
Discussion Starter · #5 ·
Hi Kurt, I have used Propecia for awhile now. The temporary start up effect with it is increased testosterone, but after months of use it tends to down regulate it (that's my doctor said).
Uhh, exactly what kind of "Bear" fan are you, lol? Just kidding, either way your cool by me.

Like, how long? Cause I don't know if I can last long enough to keep my job while on it, it makes me so aggressive, lol (which as I may have mentioned is exactly how I feel off of adderall, very aggressive). Yah, I did read that increased testosterone levels are suppossed to go down after like a week but then again I have never felt a change of effect from any med after being on it for a period of time so I am wary to try to stick with it for that long. I don't know, it also just makes me feel freaking insane, like I have a thousand thoughts going through my head and I can't think straight (again, very much like I feel while off adderall and my testosterone levels are probably much higher). Its heartbreaking because it gives me back so many positive emotions as well (not to mention the fact that without it my hair is doomed to be gone quite soon). The feeling I got from the increased testosterone almost makes me suddenly somewhat agree with my first doc who diagnosed me with psychosis, I feel so much emotion on it that I have a hard grip even keeping my thoughts organized. Weird sh1t probably, I know. At the same time I almost felt like I was more 'normal' though. I mean everyday I am just blown away by how stupid, ignorant and rude such a large number of people are. I have felt this my whole life, but during those few days on propecia I suddenly found it completely normal that everyone was being such a holes to each other because I felt like one too and I even responded like one a couple times (well, one time really, the other the guy did deserve it because he gets on my last nerve even while I'm numbed out as hell from 40 mg of lexapro)! In other words I could relate to their reactions better based on the increased 'intensity' of my baseline emotions.

@GSH: You kidding me? Testosterone boosters are everywhere. I think at least. I did read something about the gel stuff but maybe thats prescription only. If you want it its not like its hard to get, you probably can order a testosterone supplement off one of the thousands of websites that sell the stuff without a prescription.

Based on this experience my guess is that testosterone probably effects most people with already high anxiety much like wellbutrin; usually leading to unacceptably high levels of anxiety but with improvements in depression. The apparent testosterone boost I got from propecia felt very similiar to how wellbutrin effected me, but I would say the testosterone boost relieved my depression a hell of a lot more than wellbutrin.

I'm amazed that companies aren't making billions off testosterone as a treatment for depression. Maybe they can't get it approved for whatever reason. I believe there are some increased negative health risks involved with testosterone so nobody just go diving into it like a moron or anything. Do your homework.
 

·
Registered
Joined
·
271 Posts
@GSH: You kidding me? Testosterone boosters are everywhere. I think at least. I did read something about the gel stuff but maybe thats prescription only. If you want it its not like its hard to get, you probably can order a testosterone supplement off one of the thousands of websites that sell the stuff without a prescription.
Yeah ive seen a bunch online such as the ones @ bodybuilding.com but I would like a know of one that doesn't cause acne or manboobs.
 

·
Registered
Joined
·
676 Posts
Discussion Starter · #7 ·
Yah, I really don't know much about the incidences of acne or gynecomastia ... uh... that is to say: man-boo-bitis. Make sure to do some research, I'd imagine they are not that common. Maybe just with excessive amounts of testosterone. Although thats kind of interesting that testosterone could cause man boobs in the first place.
 
1 - 7 of 7 Posts
Top